MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the bronchofiberscope had scratches on the universal cord, meandering of the insertion part, discoloration of the connector and operation parts.The device was returned for evaluation.During testing and inspection of the device, the following reportable malfunction was found: coat of the image guide pipe was peeling off (1x1mm2 or more).There were no reports of patient harm or impact associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation.During the device evaluation, it was determined that the coat of the image guide pipe was peeling off (1x1mm2 or more).Additionally, the evaluation revealed the following findings: angulation lever, bending section cover, and light guide lens had discoloration; universal cord had a cut; light guide connector, grip, eyepiece, and connecting tube had discoloration; due to a crack on control unit, water tightness was lost; connecting tube had a dent; due to damage on image guide bundle, the image had a stain; image guide bundle had significant breakages; suction cover, control unit, up/down angulation lever plate, grip, diopter ring, eyepiece, and angulation lever had a scratch; universal cord had buckling; due to damage on channel tube, channel cleaning brush and forceps could not be inserted smoothly; due to damage, angulation lever did not move smoothly; due to wear of angle wire, bending angle in up direction did not meet the standard value; connecting tube had a wrinkle; due to a cut on universal cord, water tightness was lost; and adhesive around objective lens and forceps channel port had corrosion.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to h4.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, the root cause of the peeling connecting tube coating was caused by stress of repeated use, external factors, or handling of the device.The event can be detected/prevented by following the instructions for use which state: ¿3.2 preparation and inspection of the endoscope.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.¿.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18311714
Report Number9610595-2023-19356
Device Sequence Number6151951
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/1999
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown